Hail, Antelope
- When
- August 21, 6:10 PM CST
- Where
- Antelope County, 6 mi W of Elgin
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.983, -98.200
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 21, 2:55 PM CST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 355 PM CDT SUN AUG 21 2005 .DISCUSSION... MAIN FORECAST CHALLENGES REMAIN THE NEAR TERM HANDLING OF A BACKDOOR FRONT AS IT DRIFTS SE THROUGH THE AREA...AND THE TIMING OF ANOTHER FRONT LATER NEXT WEEK. MODELS HAVE DONE QUITE POORLY ON THE BACKDOOR FRONT...CONSISTENTLY ATTEMPTING TO PUSH IT THROUGH THE AREA WITH COOLER AND DRIER WEATHER TO FOLLOW. THE FRONT CURRENTLY LIES FROM NORTHEAST CORNER OF NEBRASKA TO SOMEWHERE SW OF DSM. COMBO OF DAYTIME HEATING AND CONVERGENCE AHEAD OF THE FRONT HAS RESULTED IN A BAND OF TSTMS. THESE SHOULD MIGRATE TOWARD THE SW THEN WEAKEN LATER TONIGHT IN ABSENCE OF LLJ. THERE MAY BE ENOUGH MID LEVEL MOISTURE IN SRN NEBRASKA TO KEEP SOME ACTIVINTY MOST OF THE NIGHT. ON THE OTHER HAND...IF THERE IS ENOUGH RADIATION THROUGH PARTLY CLOUDY SKIES THE HIGH DEW POINTS MAY ALLOW PATCHY FOG TO DEVELOP AGAIN IN THE SOUTHERN COUNTIES. THERE IS A LOT OF UNCERTAINTY ABOUT HOW FAR AND FAST THE FRONT WILL PUSH SW. PRESSURES HAVE BEEN RISING OVER MN...AND THIS SHOULD BE ENOUGH TO FORCE THE FRONT SOMEWHAT SW...ALTHOUGH LIKELY NOT AS FAR AS THE MODELS GIVE IT CREDIT. THUS...THERE MAY BE MORE THUNDERSTORMS DEVELOPING IN THE SW COUNTIES LATER MON AFTERNOON...BUT LOWER TEMPS THAN TODAY WILL INHIBIT CONVECTIVE DEVELOPMENT SOMEWHAT. AFTER A BRIEF PERIOD OF COOL DRY WEATHER THROUGH WED MORNING...WEATHER LATER IN THE WEEK SHOULD BE CONTROLLED BY THE SPEED OF THE NEXT APPROACHING FRONT. MODELS ARE IN GOOD AGREEMENT ON THE OVERALL SCENARIO OF A SHARP UPPER SYSTEM EJECTING OUT OF NRN ROCKIES INTO ONTARIO...BUT HAVE MAJOR PROBLEMS WITH THE TIMING. OPTED IN THE DIRECTION OF HPC IN SPEEDING THINGS UP A BIT. HOWEVER...WITH THE LEVEL OF UNCERTAINTY...THERE WAS NO POINT IN MAKING A LOT OF CHANGES. DID INCREASE POPS A BIT FOR THE PERIOD ON THURSDAY INTO THURSDAY NIGHT WHEN FRONT APPEARS MOST LIKELY TO BE PASSING THROUGH. NEXT WEEKEND WILL LIKELY START MILD AND DRY IN THE WAKE OF THE FRONT...BUT HEIGHTS RISE IN ADVANCE OF NEXT UPPER TROUGH DIGGING INTO THE PACIFIC NW. AGAIN...WITH TIMING UNCERTAINTIES...LEFT FORECAST DRY FOR NOW. WHILE THERE IS SOME CHANCE OF WARM ADVECTION IN ADVANCE OF THE NEXT SYSTEM...WARM ADVECTION SITUATIONS HAVE NOT BEEN VERY PRODUCTIVE OF LATE - AND THE SAME COULD EVEN BE SAID OF SEVERAL FRONTS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && POLLACK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 PM CDT SUN AUG 21 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-221157- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 500 PM CDT SUN AUG 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND MONDAY SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS... WITH A SLIGHT CHANCE OF THUNDERSTORMS AFTER MIDNIGHT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED FROM THIS ACTIVITY...AN ISOLATED STORM NEAR SEVERE LIMITS WITH A THREAT OF LARGE HAIL IS POSSIBLE THROUGH THE EVENING HOURS. THE AREA MOST LIKELY TO SEE THIS ACTIVITY IS ALONG A LINE FROM NEAR ALBION TO COLUMBUS TO OMAHA IN NEBRASKA...AND INTO THE GLENWOOD TO CLARINDA AREAS IN SOUTHWEST IOWA. THE THUNDERSTORMS ARE DEVELOPING ALONG A VERY SLOW MOVING COLD FRONT ACROSS EASTERN NEBRASKA AND WESTERN IOWA. THE THREAT OF ISOLATED THUNDERSTORMS WILL CONTINUE ON MONDAY AS THE COLD FRONT CONTINUES TO SAG SOUTH THROUGH THE AREA. THE MAIN AREA ON MONDAY WILL BE ALONG AND SOUTH OF A LINE FROM DAVID CITY TO NEBRASKA CITY. SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THE NEXT CHANCE OF THUNDERSTORMS WILL BE WEDNESDAY THROUGH FRIDAY AS ANOTHER COLD FRONT BEGINS TO MOVE INTO THE REGION. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. BOUSTEAD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
602 PM CDT SUN AUG 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 1 NW KENNARD 41.48N 96.22W
08/21/2005 0.75 INCH WASHINGTON NE PUBLIC
&&
SNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
635 PM CDT SUN AUG 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL 1 N VALLEY 41.33N 96.35W
08/21/2005 0.75 INCH DOUGLAS NE TRAINED SPOTTER
&&
SNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
659 PM CDT SUN AUG 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL 1 NW VALLEY 41.32N 96.36W
08/21/2005 0.75 INCH DOUGLAS NE NWS EMPLOYEE
&&
SNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
709 PM CDT SUN AUG 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM HAIL 1 N VALLEY 41.33N 96.35W
08/21/2005 0.75 INCH DOUGLAS NE TRAINED SPOTTER
HAIL REPORTED AT THE VALMONT EXIT ON THE OVERPASS
&&
SNThe Omaha radar (KOAX), 169 km away, was scanning. The volume nearest the first event began at 00:11 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473596.